zbMATH — the first resource for mathematics

Congruence relations on and varieties of directed multilattices. (English) Zbl 0642.06003
Several theorems, analogous to those concerning congruence relations of lattices, are proved for congruence relations of directed multilattices. For instance, congruence relations generated by sets of quotients in multilattices are characterized. With the aid of these results some questions concerning varieties of directed multilattices are investigated. First of all it is shown that the class of all modular directed multilattices as well as the class of all distributive ones are varieties. Moreover, if \(M_ 0,M_ 1,...,M_ n\) are finite directed, pairwise nonisomorphic multilattices that are not lattices, have only trivial congruence relations, and do not have proper subalgebras which are not lattices, then the variety generated by \(\{M_ 0,M_ 1,...,M_{n-1}\}\) is shown to be a proper subclass of the variety generated by \(\{M_ 0,M_ 1,...,M_ n\};\) consequently, in the lattice of varieties of directed multilattices there are infinite chains of distributive varieties. In contrast to the case of lattices, there are infinitely many varieties of distributive directed multilattices covering the variety of all distributive lattices in the lattice of varieties of directed multilattices.
Reviewer: G.Szász

06B20 Varieties of lattices
06B10 Lattice ideals, congruence relations
Full Text: EuDML
[1] BENADO M.: Les ensembles partiellement ordonnés et le théorème de raffinement de Schreier II. Czech. Math. J. 5, 1955, 308-344. · Zbl 0068.25902
[2] BENADO M.: Bemerkungen zur Theorie der Vielverbände I, II, III. Math. Nachr. 20, 1959, 1-16. · Zbl 0201.34301
[3] BENADO M.: Bemerkungen zur Theorie der Vielverbände IV. Proc. Camb. Phil. Soc. 56, 1960, 291-317. · Zbl 0201.34302
[4] BENADO M.: Teorija muľtirešotok i jejo značenie v algebre i geometriji. Acta Fac. Rerum Nat. Univ. Comenianae, Math. V, 1961, 431-448.
[5] CRAWLEY P., DILWORTH R. P.: Algebraic Theory of Lattices. Prentice-Hall, Inc., Engelwood Cliffs - New Jersey 1973. · Zbl 0494.06001
[6] DUBREIL-JACOTIN M. L., CROISOT R.: Équivalences régulières dans un ensemble ordonné. Bull. Soc. Math. 80, 1952, 11-35. · Zbl 0047.05502
[7] GRÄTZER G.: General Lattice Theory. Akademie-Verlag, Berlin 1978. · Zbl 0436.06001
[8] GRÄTZER G., LAKSER H.: Extension theorems on congruences of partial lattices. Not. Amer. Math. Soc. 15, 1968, 732, 785.
[9] GRÄTZER G., SCHMIDT E. T.: Ideals and congruence relations in lattices. Acta Math. Sci. Hungar. 9, 1958, 137-175. · Zbl 0085.02002
[10] GRÄTZER G., SCHMIDT E. T.: On congruence lattices of lattices. Acta Math. Acad. Sci. Hungar. 13, 1962, 179-185. · Zbl 0101.02103
[11] HANSEN D. J.: An axiomatic characterization of multilattices. Discrete Math. 33, 1981, 99-101. · Zbl 0447.06005
[12] JAKUBÍK J.: Sur les axiomes des multistructures. Czech. Math. J. 6, 1956, 426-430. · Zbl 0075.01901
[13] JAKUBÍK J.: Sur ľisomorphisme des graphes des multistructures. Acta Fac. Rerum Nat. Univ. Comenianae, Math. I, 1956, 255-264.
[14] KLAUČOVÁ O.: Pairs of multilattices defined on the same set. Math. Slovaca 30, 1980, 181-186. · Zbl 0435.06007
[15] MAEDA F.: Kontinuierliche Geometrien. Springer-Verlag, Berlin 1958. · Zbl 0081.02601
[16] McALISTER D. B.: On multilattice groups. Proc. Camb. Phil. Soc. 61, 1965, 621-638. · Zbl 0135.06203
[17] McALISTER D. B.: On multilattice groups II. Proc. Camb. Phil. Soc. 62, 1966, 149-164. · Zbl 0138.02702
[18] PICKETT H. E.: Homomorphisms and subalgebras of multialgebras. Pac. J. of Math. 21, 1967, 327-342. · Zbl 0149.26101
[19] SCHMIDT E. T.: Zur Charakterisierung der Kongruenzverbände der Verbände. Mat. časopis SAV 18, 1968, 3-20. · Zbl 0155.35102
[20] SCHMIDT E. T.: Kongruenzrelationen algebraischer Structuren. VEB Deutscher Verlag der Wissenschaften, Berlin 1969.
[21] SCHMIDT E. T.: Every finite distributive lattice is the congruence lattice of some modular lattice. Algebra Universalis 4, 1974, 49-57. · Zbl 0298.06013
[22] SCHWEIGERT D.: Congruence relations of multialgebras. Discrete Math. 53, 1985, 249-253. · Zbl 0554.08001
[23] TOMKOVÁ M.: On the b-equivalence of multilattices. Math. Slovaca 27, 1977, 331-336. · Zbl 0369.06005
[24] TOMKOVÁ M.: Graph isomorphisms of modular multilattices. Math. Slovaca 30, 1980, 95-100. · Zbl 0435.06008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.